Cape has caused my wife horrible headache

  • 3 replies
  • 18 subscribers
  • 654 views

So my wife started Cape on Saturday (treatment as small 1.5mm residual after chemo/surgery. No node involvement). On Sunday she started getting a headache which would come and go. Monday the same, but during the night it kept her awake all night. She called nurse and onc who told her to stop taking anymore for now. Arranged to see onc next Tuesday to discuss. Do they often reduce dosage going forward if you have bad side effects? I have read online that headache can be side effect. It's only since starting Cape that headaches have happened. No other side effects yet but it is early days. 

  • Hi Jam79

    Sorry to hear that the cape was giving your wife headaches. The oncologist will probably reduce her dose of cape as that’s what usually happens when people have bad side effects from chemo.

    Daisy53

    Community Champion Badge

  • Since she stopped taking it (last dose was Monday evening) her headaches have gone and she feels fine. Hopefully a lower dose will be tolerated. She doesn't want to give up on it. 

  • So they reduced her dose and again after 3 days the extreme headaches came back. The oncologist has said basically to call it a day with Cape. Due to the fact she never had any node involvement and pathology after surgery only showed a speck (1.5mm) of residual, they think it would cause more harm to her or serious effect if continued. Wife is abit disappointed and feels she has let herself down and giving up. But she has tried and that's not the case. Onco said extreme headaches are rare side effect.